Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 1, NWS Albuquerque, NM

January 27, 2008Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Jan 27, 2008, 2:55 PM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jan 28, 2008, 12:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 2:55 PM MST (21:55 UTC)
In effect from
Jan 28, 2008, 12:00 PM MST
Expired
Jan 28, 2008, 5:00 PM MST
In force
5 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4161 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 272155
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MST SUN JAN 27 2008

...FIRE WEATHER WARNING MONDAY AFTERNOON FOR THE NORTHEAST AND EAST
CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.STRONG WINDS WILL RAPIDLY DEVELOP ACROSS THE EASTERN PLAINS OF NEW
MEXICO DURING THE LATE MORNING HOURS ON MONDAY. BY EARLY AFTERNOON
WIND SPEEDS WILL BE SUSTAINED AT 25 TO NEARLY 40 MPH WITH GUSTS
PEAKING BETWEEN 50 AND 60 MPH. RELATIVE HUMIDITIES ARE EXPECTED TO
DECLINE TO NEAR CRITICAL LEVELS WITH VALUES HOVERING AROUND 15
PERCENT IN THE LATE AFTERNOON. THESE LOW HUMIDITY VALUES COMBINED
WITH THE STRENGTH OF THE WINDS AND THE AMOUNT OF CURED FINE FUELS
WILL ALLOW HIGH FIRE DANGER AND CRITICAL FIRE CONDITIONS TO
DEVELOP DURING THE AFTERNOON ACROSS PORTIONS OF THE NORTHEAST AND
EAST CENTRAL PLAINS.

NMZ108-281500-
/O.UPG.KABQ.FW.A.0001.080128T1900Z-080129T0000Z/
/O.NEW.KABQ.FW.W.0001.080128T1900Z-080129T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
255 PM MST SUN JAN 27 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM MST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ104-281500-
/O.NEW.KABQ.FW.W.0001.080128T1900Z-080129T0000Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
255 PM MST SUN JAN 27 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM MST MONDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

52
3 follow-up statements
000 
WWUS85 KABQ 281430
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
730 AM MST MON JAN 28 2008

NMZ104-108-290000-
/O.CON.KABQ.FW.W.0001.080128T1900Z-080129T0000Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
730 AM MST MON JAN 28 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST
THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST
THIS AFTERNOON. 

INCREASING SOUTHWEST WINDS WITH DEVELOPING GUSTS TO 60 MPH OVER
THE WARNING AREA WILL COMBINE WITH LOCAL HUMIDITIES FALLING INTO
THE TEENS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS THROUGH
THIS AFTERNOON.

HUMIDITIES WILL RECOVER RAPIDLY INTO THE 30S AFTER
SUNSET...ALTHOUGH STRONG WINDS WILL CONTINUE ACROSS THE WARNED
AREA OVERNIGHT.

LOCALLY DANGEROUS FIRE WEATHER CONDITIONS MAY REDEVELOP NEAR THE
TEXAS BORDER ON TUESDAY AFTERNOON WITH CONTINUED STRONG WINDS AND
HUMIDITIES FALLING LOCALLY INTO THE TEENS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SHY
000 
WWUS85 KABQ 282246
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MST MON JAN 28 2008

NMZ108-290000-
/O.NEW.KABQ.FW.A.0002.080129T1800Z-080130T0000Z/
/O.CON.KABQ.FW.W.0001.000000T0000Z-080129T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
346 PM MST MON JAN 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
5 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
TO COUPLE WITH LOW HUMIDITIES IN THE TEENS TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS THROUGH LATE THIS AFTERNOON.

HUMIDITIES WILL RECOVER RAPIDLY INTO THE 30 TO 40 PERCENT RANGE AFTER
SUNSET...ALTHOUGH STRONG WINDS WILL CONTINUE OVERNIGHT.

CRITICAL FIRE WEATHER CONDITIONS MAY REDEVELOP TUESDAY AFTERNOON
AS STRONG WINDS CONTINUE AND HUMIDITIES FALL BACK TO LESS THAN 15
PERCENT.

A RED FLAG WARNING OR FIRE WEATHER WATCH MEANS RELATIVE HUMIDITY
OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR
HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

NMZ104-290000-
/O.CON.KABQ.FW.W.0001.000000T0000Z-080129T0000Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
346 PM MST MON JAN 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
TO COUPLE WITH LOW HUMIDITIES IN THE TEENS TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS THROUGH LATE THIS AFTERNOON.

HUMIDITIES WILL RECOVER RAPIDLY INTO THE 30 TO 40 PERCENT RANGE AFTER
SUNSET...ALTHOUGH STRONG WINDS WILL CONTINUE OVERNIGHT.

A RED FLAG WARNING MEANS RELATIVE HUMIDITY OF 15 PERCENT OR LOWER
WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE
DANGER ARE FORECAST TO OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

19
000 
WWUS85 KABQ 282354
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MST MON JAN 28 2008

NMZ108-291500-
/O.EXP.KABQ.FW.W.0001.000000T0000Z-080129T0000Z/
/O.CON.KABQ.FW.A.0002.080129T1800Z-080130T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
454 PM MST MON JAN 28 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON...
...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ104-290100-
/O.EXP.KABQ.FW.W.0001.000000T0000Z-080129T0000Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
454 PM MST MON JAN 28 2008

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 5 PM MST THIS
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 27, 2:15 PM MST, 40 minutes earlier.

Area forecast discussion, Jan 27, 2:15 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
215 PM MST SUN JAN 27 2008

.DISCUSSION...
DEFINITELY SOME SUBTLE FORECAST CHALLENGES FOR THE NEXT 48 HOURS.
THIS INCLUDES VARYING SNOW AND SNOW ACCUMULATION LEVELS WHICH
AFFECTS VALUE ADDING WITHIN WINTER STORM HIGHLIGHTS/AMOUNTS AND
ELEVATIONS/. ALSO...HOW STRONG WILL THE WIND BLOW TONIGHT AS WELL AS
MONDAY AND MONDAY NIGHT.

AS FAR AS TIMING...APPEARS THAT SYSTEM IS ON TRACK. PRECIPITATION
ALREADY REACHING THE GROUND ACROSS LOWER ELEVATIONS OF THE WEST.
THUS PRESUMABLY...SNOWING ACROSS THE HIGHER WESTERN MOUNTAIN PEAKS.
PW VALUES FAIRLY HIGH WITH THE SUBTROPICAL FETCH DEPICTED ON IR
IMAGERY. LOOK FOR THESE SNOW LEVELS TO GRADUALLY RAISE AS THE DAY
PROGRESSES AND THE SUBTROPICAL FETCH ESTABLISHES ITSELF OVER WESTERN
PORTIONS AND TO A LESSER EXTENT CENTRAL PORTIONS OF CWFA. OUTSIDE OF
THE MAIN MOISTURE PLUME WILL BE SLIGHTLY LOWER SNOW LEVELS DUE TO
EVAPORATIVE COOLING WITHIN THE BOUNDARY LAYER. WET BULB ZEROS WILL
RISE SIGNIFICANTLY TONIGHT SO SNOWFALL AND SNOWFALL ACCUMULATION
LEVELS WILL RISE ACCORDINGLY.

AS FAR AS CHANGES TO THE GRIDS...NOT ALL THAT MUCH. ADJUSTED POPS
SLIGHTLY HIGHER MONDAY NIGHT ACROSS THE HIGHEST TERRAIN OF THE
NORTHERN AND WESTERN MOUNTAINS. ALSO VALUE ADDED TO SKY COVER GRIDS
ACCORDINGLY. FEELING MORE CONFIDENT ABOUT THE SECOND PIECE OF ENERGY
WHICH WILL BE ASSOCIATED WITH THE MAIN SURFACE TO MID LEVEL COLD
FRONTAL PASSAGE. THIS IS WHEN SNOW LEVELS WILL LOWER QUITE
CONSIDERABLY. EXPECT THE UPPER LEVEL COLD FRONT TO TRAVERSE OVER THE
STATE IN ASSOCIATION WITH THE SUBTROPICAL FETCH
TRANSLATION...MONDAY MORNING. THIS IS WHEN MAIN QPF WILL OCCUR
ACROSS CWFA. SIGNIFICANT DRY SLOT WILL TAKE AIM ACROSS SOUTHERN AND
EASTERN AREAS AS THE DAY PROGRESSES ON MONDAY AND WILL LIMIT PRECIP
ACROSS THE HIGHER MOUNTAINS RIDGES THANKS TO OROGRAPHIC EFFECT. ALSO
MADE SOME TWEAKS TO THE MAX TEMP GRID FOR MONDAY...GOING WITH HIGH
END OF GUIDANCE ALTHOUGH MOST GUIDANCE QUITE WIDE RANGING. ALSO
INCREASED TEMPS SLIGHTLY UP ACROSS THE EAST FOR TONIGHT BASED ON
INCREASING MID LEVEL WINDS AND ABUNDANT CLOUD COVER AND ANTECEDENT
ABOVE NORMAL TEMPS OBSERVED THIS AFTERNOON.

KEPT INHERITED MINIMAL POPS ACROSS FAR NORTHWEST AND NORTH CENTRAL
AREAS FOR TUESDAY AND TUESDAY NIGHT. ADJUSTED POPS SLIGHTLY HIGHER
FOR WEDNESDAY PERIOD AS ANOTHER FAST MOVING UPPER LEVEL FEATURE
CAUGHT WITHIN NORTHWEST FLOW MOVES OVER STATE. PERHAPS A LOW TO
MODERATE SNOW ADVISORY EVENT FOR FAR NORTHWEST AND NORTH CENTRAL
AREAS.

AS FAR AS WINDS ARE CONCERNED...AS MENTIONED ABOVE...TIMING AN
ISSUE. AS I WRITE...SRR CAME IN WITH A 56 KNOT GUST. WORRIED ABOUT
THAT OCCURRING PERIODICALLY THE WHOLE NIGHT AS STRONG SOUTHWEST FLOW
AHEAD OF AN APPROACHING TROUGH TENDS TO SURFACE NEAR THE SIERRA
BLANCA AIRPORT. MID LEVEL GRADIENT DEPICTED BY BOTH THE NAM AND GFS
TO BE QUITE STRONG...40 TO 55 KNOTS THUS THE WORRY. WILL MAKE A LAST
MINUTE DECISION ON WHAT TO DO WITH THAT. IT IS MOST LIKELY MT WAVE
INDUCED AND CAN GO JUST AS QUICKLY AS IT CAME. EVENING SHIFT MAY
HAVE TO MAKE THE CALL AND START UP VARIOUS WIND HIGHLIGHT PRODUCTS
EARLIER. STILL LOOKING AT WIND GRADIENT TO MOVE THROUGH MID
AFTERNOON THROUGH THE EVENING HOURS ON MONDAY. HAVE TO FIGURE A HIGH
WIND WARNING IS PROBABLE...AT LEAST FOR ALONG THE CENTRAL MTS
EASTWARD THROUGH A PORTION OF EASTERN PLAINS. WHEN TO END IT WILL BE
TRICKY AS FAR AS FAR AS DECOUPLING WITH NIGHTFALL...MSLP LOW AND MID
LEVEL MAXIMA EJECTION. SUSPECT MAY HAVE TO EXTEND WIND HIGHLIGHTS
THROUGH MONDAY NIGHT ACROSS PORTIONS OF THE EAST AND/OR CENTRAL
AREAS.

LASTLY...WILL GO AHEAD AND UPGRADE FIRE WEATHER WATCH TO A RED FLAG
WARNING AND INCLUDE ZONE 104 TO MATCH UP WITH AMA. HUMIDITY AGAIN
THE MAIN COMPONENT WHICH IS QUESTIONABLE BUT 15 TO 20 PCT READINGS
COUPLED WITH NEAR TO HIGH WIND WARNING SPEEDS CAN MAKE FOR AN
INTERESTING FIRE WEATHER DAY. ALSO ADJUSTED CLOUD COVER DOWN
SLIGHTLY ACROSS EAST CENTRAL AND NORTHEAST AREAS WITH CLOUD COVER
ALSO THINNING ACROSS SOUTHEAST AREAS MONDAY AFTERNOON AS SUBTROPICAL
FETCH MOVES OFF TO THE EAST. LASTLY...MODELS DEPICT A FAIR AMOUNT OF
INSTABILITY...7 TO 7.5 DEG LAPSE RATES COUPLED WITH WELL ABOVE
NORMAL TEMPS.

&&

.AVIATION...
MVFR AND SPOTTY IFR CONDITIONS CONTINUING OVER THE WEST AND
SPREADING NORTHEASTWARD THROUGH THE AFTERNOON AND EARLY EVENING
HOURS AS CEILINGS LOWER AND SHOWERS SPREAD INTO THE WESTERN TWO
THIRDS OF THE STATE. EASTERN PLAINS OF NM TO REMAIN IN VFR
CONDITIONS. BREEZY TO WINDY CONDITIONS WILL ALSO CONTINUE ACROSS
HIGHER RIDGES AND INTO THE EAST CENTRAL AND NORTHEASTERN PLAINS THIS
AFTERNOON WITH HIGH WINDS REDEVELOPING EARLY MONDAY FOR MOST OF THE
STATE...ESPECIALLY ALONG HIGH TERRAIN AND EAST OF THE CENTRAL
MOUNTAIN CHAIN WHERE GUSTS TO 50KT WILL BE POSSIBLE. AREAS OF
BLOWING SNOW WILL ALSO OCCUR OVER THE HIGH TERRAIN OF THE NORTH AND
WEST ON MONDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  32  43  23  36 /  70  60  50   5
GALLUP..........................  32  42  13  35 /  70  50  40   5
GRANTS..........................  33  46  16  39 /  70  40  30   5
GLENWOOD........................  42  56  30  52 /  80  40  20   5
CHAMA...........................  26  39   8  30 /  90  80  70  10
LOS ALAMOS......................  32  42  16  33 /  70  50  30   5
RED RIVER.......................  29  36  12  27 /  50  70  50  10
TAOS............................  34  42  18  32 /  60  40  40   5
SANTA FE........................  33  46  21  36 /  60  50  30   5
SANTA FE AIRPORT................  35  48  22  38 /  60  40  30   5
ESPANOLA........................  31  51  22  40 /  60  50  30   5
ALBUQUERQUE HEIGHTS.............  39  53  27  46 /  50  20  20   5
ALBUQUERQUE VALLEY..............  37  54  23  47 /  40  20  20   5
ALBUQUERQUE FOOTHILLS...........  36  50  25  44 /  50  30  20   5
ALBUQUERQUE WEST MESA...........  38  53  26  47 /  50  30  20   5
SOCORRO.........................  39  60  28  53 /  40  20   5   0
SANDIA PARK/CEDAR CREST.........  35  45  23  36 /  60  60  20   5
MORIARTY/ESTANCIA...............  34  51  25  40 /  40  30  20   5
CARRIZOZO.......................  41  59  29  49 /  40  30  10   5
RUIDOSO.........................  40  52  31  46 /  40  40  10   0
RATON...........................  33  54  18  38 /  10  10  10   0
LAS VEGAS.......................  38  52  21  38 /  30  20  20   0
ROY.............................  39  59  27  42 /  10  10  10   0
CLAYTON.........................  41  64  27  42 /   0   5   5   0
SANTA ROSA......................  44  66  30  49 /  10  10   5   0
TUCUMCARI.......................  47  69  31  51 /   5   5   5   0
FORT SUMNER.....................  44  69  32  52 /  10   5   5   0
CLOVIS..........................  45  71  34  52 /   5   5   5   0
PORTALES........................  44  71  34  53 /   5   5   5   0
ROSWELL.........................  45  72  36  60 /  10   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES...NMZ003-005>007-009>013-015>021-026.

WINTER STORM WARNING UNTIL 11 PM MST MONDAY FOR THE FOLLOWING
ZONES...NMZ002.

SNOW AND BLOWING SNOW ADVISORY UNTIL 11 PM MST MONDAY FOR THE
FOLLOWING ZONES...NMZ001-004-008-014.

RED FLAG WARNING MONDAY AFTERNOON FOR THE FOLLOWING
ZONES...NMZ104-108.

&&

50/52
Hazardous weather outlook, Jan 27, 6:38 AM MST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
638 AM MST SUN JAN 27 2008

NMZ001>021-026-281300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
638 AM MST SUN JAN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING HAS BEEN ISSUED FOR THE NORTHWEST MOUNTAINS
OF NEW MEXICO FROM TONIGHT THROUGH MONDAY EVENING. SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OR EARLY
THIS EVENING OVER THE SOUTHERN SAN JUAN MOUNTAINS. PLEASE REFER TO
THE NEXT SECTION FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAVY SNOWFALL INITIATING ON DAY ONE WILL PERSIST THROUGH MONDAY...
EVENTUALLY DIMINISHING BY LATE MONDAY EVENING. TOTAL ACCUMULATIONS
OF 6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS ARE LIKELY ABOVE 7500
FEET WITHIN THE NORTHWEST MOUNTAINS. LESSER AMOUNTS RANGING FROM 2
TO 6 INCHES ARE EXPECTED BELOW 7500 FEET. IN ADDITION...SNOW SHOULD
IMPACT THE SANGRE DE CRISTO MOUNTAINS...THE FOUR CORNERS REGION AND
THE WESTERN MOUNTAINS...WHERE 1 TO 4 INCHES WILL BE COMMON. STRONG
WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. WEST WINDS OF
25 TO 40 MPH WITH GUSTS UP TO 60 MPH CAN BE EXPECTED ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN MONDAY AFTERNOON. THE STRONGEST WINDS
WILL OCCUR ALONG AND NORTH OF THE I-40 CORRIDOR. MEANWHILE...A FIRE
WEATHER WATCH HAS BEEN POSTED FOR PORTIONS THE EAST CENTRAL PLAINS
DUE TO LOW HUMIDITIES AND STRONG WINDS ON MONDAY AFTERNOON.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS ACROSS NORTHERN
AND WESTERN NEW MEXICO BY CALLING 1.888.386.7637 OR BY THE NATIONAL
NATIONAL WEATHER SERVICE WEB SITE.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 4:16 AM MSTWinter Storm WarningABQ48 hr
Jan 27, 6:25 AM MSTFire Weather WatchABQ9 hr
Jan 27, 12:27 PM MSTSnow and Blowing Snow AdvisoryABQ40 hr
Jan 27, 12:40 PM MSTHigh Wind WatchABQ8 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.